Discussions By Condition: Anxiety

xanax question? long term affects help

Posted In: Anxiety 1 Replies
  • Posted By: hollyc39
  • June 13, 2008
  • 03:24 PM

:(Hi I'm new to this board but I'm really am looking for an answer to my medical problem. First I'll let you know I've been on xanax for a year I take .25mg 3 times a day. I suffer panic and anxiety daily. Ok next for the last 5 months I've suffered with a balance issue, I feel like my balance is off I'm being pulled one way or the other. I feel like my spine or neck can't support my body and I find it real hard to do anything. When I walk I have to make sure I pay attention cause I'll bump into something. When I lay down it goes away. I don't have any pain . I've been tested for everything for this Ear nose and throat twice, brain mri, neck mri, bloodwork, nerve test on lower spine and legs, been to neurologist you name it I went. And my b12 levels are ok. My question is has anyone had long term affect from taking xanax? I've read that xanax is a ototoix med and could cause tinntus,(ringing in ears, hearing problem) . But no ringing or hearing problem here. I read one article that had a woman say she felt exactly like me and got off the xanax. It took her a long time to get better but she did. Has anyone ever felt like this ?:confused: I gotta find a cure it's taking my life away. I can't work or play with my kids or even cook dinner.
Also note doc knows it's not BPPV or any ear related problem. I started to wean myself off xanax yesterday, but it will take me a month to get it done. I stopped before but i went right back on 2 wks later. Any knowledge on this would help. Thank you for your replies. hollygirl39 P.s. I did the chiropractor thing too, no help. I do start vestibular therapy tues. That is balance therapy.

Reply Flag this Discussion

1 Replies:

  • i dont understand why doctors prescribe xanax '3 times a day' when you dont have 3 panic attacks a day. know what i mean? i believe and im not a doc just someone who has had this condition 20 years, i believe that you only need it when you actually feel panicky or have an attack. taking it preventively only causes long term addiction, and you build a tolerance for it and need more and more. i had to detox off it, got addicted, it is a real physical addiction with horrible side effects when you come off it (felt like my chest was gonna explode), but u gotta get off this thing as a regular drug and only take it when you are suffering. doctors still have alot to learn about this and i think people are being misprescribed, at times recklessly.
    dani_cali 3 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?